Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 20, 2006, 6:31 PM MDT for Washington County, Colorado. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2006, 6:31 PM MDT (00:31 UTC)
- Expired
- Jun 20, 2006, 7:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Denver radar (KFTG), 144 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:08 PM MDT | HAIL 0.75 | 11 Ne Otis, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:59 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 4242 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KBOU 210031
TORBOU
COC121-210115-
/O.NEW.KBOU.TO.W.0010.060621T0031Z-060621T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
631 PM MDT TUE JUN 20 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO
* UNTIL 715 PM MDT
* AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES EAST OF
BURDETT...OR ABOUT 22 MILES NORTHEAST OF AKRON. THIS STORM WAS
MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATNER...
OTIS...LONE STAR AND BURDETT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 4044 10280 4043 10315 4030 10318 4012 10323
4012 10280
$$2 follow-up statements
000
WWUS55 KBOU 210049
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
648 PM MDT TUE JUN 20 2006
COC121-210115-
/O.CON.KBOU.TO.W.0010.000000T0000Z-060621T0115Z/
WASHINGTON CO-
648 PM MDT TUE JUN 20 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
NORTHEASTERN WASHINGTON COUNTY...
AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR LONE STAR...OR ABOUT 23 MILES NORTHEAST OF
AKRON. ANOTHER STRONG THUNDERSTORM WAS DETECTED JUST EAST OF AKRON.
THESE STORMS WERE MOVING EAST SOUTHEAST AT 15 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLATNER...OTIS...LONE STAR AND BURDETT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IN ADDITION TO THE TORNADO...THESE STORMS ARE CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 4043 10279 4043 10302 4025 10312 4007 10328
4006 10301 4012 10281
$$000
WWUS55 KBOU 210120
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
719 PM MDT TUE JUN 20 2006
COC121-210129-
/O.EXP.KBOU.TO.W.0010.000000T0000Z-060621T0115Z/
WASHINGTON CO-
719 PM MDT TUE JUN 20 2006
...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON COUNTY EXPIRED AT
715 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
ALTHOUGH THE STORMS HAVE WEAKENED THEY MAY STILL PRODUCE SOME SMALL
HAIL...WIND GUSTS TO 50 MPH...LOCALLY HEAVY RAIN AND DANGEROUS
LIGHTNING.
LAT...LON 4043 10279 4043 10302 4025 10312 4007 10328
4006 10301 4012 10281
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:10 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 20, 3:10 PM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT TUE JUN 20 2006 .SHORT TERM DISCUSSION...MOISTURE HAS MIXED OUT ALONG THE FRONT RANGE SO EXPECTING ONLY ISOLATED HIGH BASED ACTIVITY FROM DENVER INTO THE MOUNTAINS. MUCH BETTER MOISTURE STREAMING INTO THE NORTHEAST CORNER. INITIAL FOCUS IS NORTH OF OUR AREA...BUT OUTFLOW INTERACTIONS STILL EXPECTED TO PRODUCE SOMETHING IN OUR AREA AND SHOULD BE WARM ENOUGH WITH ENOUGH INFLOW TO SUSTAIN THE STORMS UNTIL THEY ARE DRIVEN EASTWARD BY THE MEAN FLOW. MODERATE CAPE/SHEAR FOR A DECENT THREAT OF DAMAGING WINDS/LARGE HAIL. NOT IDEAL TORNADO SETUP WITH PRETTY UNIDIRECTIONAL SHEAR. WEDNESDAY STILL LOOKING MORE ACTIVE AS THE MOISTURE SHOULD BE DEEPER...PARTICULARLY IN LIGHT OF THE EXPECTED AMOUNT OF CONVECTION OVER WESTERN NEBRASKA TONIGHT. ETA MOS STILL LOOKING SUPERIOR WITH WARMER TEMPERATURES...IN LINE WITH THE GOING FORECAST. BUMPED PLAINS POPS DOWN A LITTLE FAVORING EVENING TIMING TOWARD THE EASTERN BORDER. .LONG TERM DISCUSSION...UNSETTLED WEATHER IS EXPECTED FOR THE LATTER HALF OF THE WEEK AS A STATIONARY FRONT LINGERS OVER EASTERN COLORADO. EASTERLY FLOW AT LOW LEVELS WILL BRING MOISTURE FROM THE PLAINS INTO THE AREA. ALOFT...WESTERLY FLOW AND EMBEDDED SHORT WAVES WILL PRODUCE AFTERNOON AND EVENING SHOWERS FROM THE FOOTHILLS EASTWARD. IT APPEARS THAT FRIDAY WILL BE A LITTLE WARMER AND DRYER AS SOME UPPER RIDGING BUILDS OVER UTAH AND NEVADA. ANOTHER COLD FRONT WILL MOVE INTO THE AREA SATURDAY AFTERNOON. THIS COULD ENHANCE THE CHANCE OF SHOWERS AGAIN ON SUNDAY. WITH THE EASTERLY WINDS ADVECTING IN THE LOW LEVEL MOISTURE...THE FOOTHILLS WILL BE THE WESTERN EXTENT OF SHOWER ACTIVITY. SHOWERS OVER THE MOUNTAINS AND HIGH VALLEYS WILL BE MORE ISOLATED IN NATURE. IT IS DIFFICULT TO PINPOINT ANY LOCATIONS THAT WILL HAVE HEAVIER RAIFALL AT THIS POINT. BUT SOME AREAS SHOULD SEE BENEFICIAL RAINS SOMEWHERE ALONG THE WAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/KDRBY
Hazardous weather outlook, Jun 20, 11:20 AM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1120 AM MDT TUE JUN 20 2006 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1120 AM MDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS...WITH ISOLATED WEAK STORMS OVER THE MOUNTAINS. A FEW OF THE STORMS ON THE PLAINS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE EAST OF A LINE FROM GREELEY TO LIMON DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A WEAK COLD FRONT BROUGHT SLIGHTLY COOLER AND DRIER AIR INTO NORTHEAST COLORADO THIS MORNING...BUT MOISTURE WILL RETURN ON EAST TO NORTHEAST WINDS THIS AFTERNOON. WITH THE DAYTIME HEATING...THERE WILL BE SUFFICIENT INSTABILITY FOR A FEW SEVERE STORMS BY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK COLD FRONT WILL MOVE INTO NORTHEAST COLORADO LATE WEDNESDAY MORNING...ENHANCING SURFACE MOISTURE EAST OF DENVER. THE INCREASED MOISTURE AND THE PRESENCE OF THE COLD FRONT WILL PROVIDE THE PLAINS WITH A CHANCE OF PRECIPITATION. ALTHOUGH STABILITY WILL ONLY BE MARGINAL...SOME SEVERE WEATHER MAY BE POSSIBLE DUE TO THE AMOUNT OF MOISTURE AVAILABLE IN THE AFTERNOON. MEANWHILE...IN THE MOUNTAINS...ONLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED. SIMILAR WEATHER WILL CONTINUE INTO THURSDAY AND FRIDAY. DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ON THE PLAINS WITH MUCH LESS STORM COVERAGE EXPECTED IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM. GIMMESTAD/DANKERS
In the hours before
Local storm report, Jun 20, 5:48 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
548 PM MDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 2 N HAXTUN 40.67N 102.63W
06/20/2006 M0.88 INCH PHILLIPS CO TRAINED SPOTTER
0530 PM HAIL 4 NW HUGO 39.18N 103.52W
06/20/2006 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0525 PM HAIL FLEMING 40.68N 102.84W
06/20/2006 M1.00 INCH LOGAN CO LAW ENFORCEMENT
0518 PM HAIL 4 E HAXTUN 40.64N 102.55W
06/20/2006 M0.88 INCH PHILLIPS CO TRAINED SPOTTER
0500 PM TORNADO 7 NE STERLING 40.72N 103.12W
06/20/2006 LOGAN CO TRAINED SPOTTER
THIN TORNADO ON OPEN COUNTRY. NO DAMAGE REPORTED.
0459 PM HAIL PROCTOR 40.80N 102.93W
06/20/2006 M0.88 INCH LOGAN CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 20, 6:26 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
626 PM MDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 8 S HAXTUN 40.53N 102.63W
06/20/2006 M1.75 INCH PHILLIPS CO TRAINED SPOTTER
0559 PM HAIL 5 NE ST PETERSBURG 40.61N 102.75W
06/20/2006 M0.88 INCH LOGAN CO TRAINED SPOTTER
0557 PM HAIL HAXTUN 40.64N 102.63W
06/20/2006 M1.25 INCH PHILLIPS CO TRAINED SPOTTER
0553 PM HAIL HAXTUN 40.64N 102.63W
06/20/2006 M1.00 INCH PHILLIPS CO TRAINED SPOTTER
0546 PM HAIL 2 N HAXTUN 40.67N 102.63W
06/20/2006 M0.88 INCH PHILLIPS CO TRAINED SPOTTER
0530 PM HAIL 4 NW HUGO 39.18N 103.52W
06/20/2006 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0525 PM HAIL FLEMING 40.68N 102.84W
06/20/2006 M1.00 INCH LOGAN CO LAW ENFORCEMENT
0518 PM HAIL 4 E HAXTUN 40.64N 102.55W
06/20/2006 M0.88 INCH PHILLIPS CO TRAINED SPOTTER
0500 PM TORNADO 7 NE STERLING 40.72N 103.12W
06/20/2006 LOGAN CO TRAINED SPOTTER
THIN TORNADO ON OPEN COUNTRY. NO DAMAGE REPORTED.
0459 PM HAIL PROCTOR 40.80N 102.93W
06/20/2006 M0.88 INCH LOGAN CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:27 PM MDT | Tornado Warning | BOU | Logan, Phillips | 48 min |
| Jun 20, 7:16 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 19 min |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.